MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE PK 8 X 25MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. BIOSURE PK 8 X 25MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72202267
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that before an acl procedure, the biosure sterilization package paper had three holes on it.A backup device was available to complete the procedure.No significant delay or patient injuries reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H3, h6: the device, intended for use in treatment, was received for evaluation.There was no relationship found between the returned device and the reported incident.An analysis of the customer provided image shows the sterile pouch and label.There are no perforations in the image field.A visual inspection found that the device was returned in original packaging.The sterile pouch was torn open and no evidence of punctures were found.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was an isolated event.A review of the print specifications found that the pouches should be visually inspected to be free of nicked or frayed edges.The pouches must be clean and free of foreign particles.The complaint was not verified and the root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
BIOSURE PK 8 X 25MM
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11965487
Report Number1219602-2021-01325
Device Sequence Number2990364
Product Code MBI
UDI-Device Identifier03596010621627
UDI-Public03596010621627
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K083635
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/16/2025
Device Model Number72202267
Device Catalogue Number72202267
Device Lot Number50852269
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2021
Initial Date Received by Manufacturer 05/19/2021
Supplement Date Received by Manufacturer07/15/2021
Initial Report FDA Received Date06/09/2021
Supplement Report FDA Received Date07/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age28 YR
Patient Weight57